Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 79, NWS Pittsburgh, PA

June 15, 2015Allegheny County, Beaver County, Washington County, Pennsylvania; Jefferson County, Ohio; Brooke County, Hancock County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 15, 2015, 12:33 AM EDT for Allegheny County, Beaver County, Washington County, Pennsylvania; Jefferson County, Ohio; Brooke County, Hancock County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2015, 12:33 AM EDT (04:33 UTC)
Expired
Jun 15, 2015, 1:00 AM EDT
In force
27 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 4.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
898 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.7
Supercell composite
10.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:30 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jun 14, 10:30 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1030 PM EDT SUN JUN 14 2015

.SYNOPSIS...
PERSISTENT WARMTH AND HUMIDITY WITH PERIODIC SHOWER AND
THUNDERSTORM CHANCES ARE EXPECTED THROUGH MUCH OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
10:30PM UPDATE...THUNDERSTORMS CONTINUE ACROSS THE REGION WITH
UNSTABLE AIRMASS DUE TO SIGNIFICANT AMOUNT OF MOISTURE. CURRENT
RADAR SHOWS MORE THUNDERSTORMS DEVELOPING ACROSS EASTERN OHIO DUE
TO ANOTHER PASSING SHORTWAVE ALOFT. THE THUNDERSTORMS WILL LIKELY
CROSS OVER WESTERN PA OVERNIGHT. HENCE...THE FLASH FLOOD WATCH
HAS BEEN EXPANDED IN COVERAGE AS WELL AS TIME. SEVERE THREAT IS
EXPECTED TO WANE WITH LOSS OF HEATING AND THE MAIN THREAT WILL
SHIFT OVER TO FLASH FLOODING ACROSS THE AREA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
WITH ONLY MINOR CHANGES TO THE OVERALL PATTERN...WE WILL CONTINUE
TO SEE DAILY SHOWERS AND THUNDERSTORMS PRIMARILY DURING THE
AFTERNOON AND EVENING...WITH A SLIGHT CHANCE OF SEVERE WEATHER
BASED ON PROGGED INSTABILITY AND SHEAR. SHORTWAVES WILL CROSS THE
REGION BOTH MONDAY AND TUESDAY WHICH WILL HELP ORGANIZE CONVECTION
DURING THE AFTERNOON...WITH A COLD FRONT ACCOMPANYING THE TUESDAY
SHORTWAVE.

THE COLD FRONT IS THEN EXPECTED TO STALL OVER OR JUST SOUTH OF THE
FORECAST AREA AND TRANSITION BACK NORTH ACROSS THE REGION ON
WEDNESDAY AS A WARM FRONT. THIS WILL RESULT IN A CONTINUED CHANCE
OF SHOWER/THUNDERSTORMS THROUGH THE PERIOD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE LONG TERM PERIOD WILL FEATURE PERSISTENT SEASONAL
WARMTH...HUMIDITY...AND PRECIP CHANCES AS A SERIES OF DISTURBANCES
CROSS A FLAT EASTERN CONUS RIDGE. GIVEN TIMING ISSUES WITH
INDIVIDUAL SHORTWAVES...A PERSISTENCE FORECAST SEEM PRUDENT AND
FEW CHANGES WERE MADE...OR NEEDED AS PER THE LATEST WPC GUIDANCE
AND MOS TRENDS.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE ONCE AGAIN TODAY.
APPEARS THAT GREATEST COVERAGE WILL LIKELY OCCUR AROUND FKL/DUJ
DURING THE LATE AFTERNOON HOURS. ONCE THUNDERSTORM COVERAGE
DIMINISHES AFTER SUNSET...SCATTERED SHOWERS CAN CONTINUE THROUGH
THE NIGHT. WITH 18Z TAFS...CONSIDERED ADDING FOG IN AT ALL SITES
OVERNIGHT AS A PERSISTENCE FORECAST. HOWEVER...FORECAST
TEMPERATURE INVERSION FOR MONDAY MORNING DOES NOT APPEAR TO BE AS
STRONG AS IT WAS THIS MORNING...AND SLIGHTLY STRONGER WINDS SHOULD
ALSO ALLOW FOR MORE MIXING. AS A RESULT...HAVE ONLY ADDED IFR FOG
AT FKL/DUJ...WHERE OVERCAST CONDITIONS HAVE CONTINUED THE LONGEST.
EVEN WITH THAT SAID...CANNOT RULE OUT POSSIBILITY ALL SITES WILL
HAVE IFR CONDITIONS BY SUNRISE MONDAY. MORE THUNDERSTORMS WILL
DEVELOP MONDAY AFTERNOON.

.OUTLOOK.../MONDAY NIGHT THROUGH FRIDAY/...
RESTRICTION CHANCES WILL CONTINUE THROUGH MUCH OF THE PERIOD
BETWEEN MORNING FOG AND AFTERNOON SCATTERED THUNDERSTORMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR OHZ039>041-048>050.
PA...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR PAZ007>009-013>016-
     020>023-029-073>076.
WV...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR WVZ001-002.

&&
Hazardous weather outlook, Jun 14, 3:24 PM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT SUN JUN 14 2015

OHZ041-PAZ007>009-013>016-020>023-029-073>076-151930-
COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-
324 PM EDT SUN JUN 14 2015

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ADDITIONALLY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THROUGH THE EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS BOTH MONDAY AND TUESDAY
AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ031-WVZ001>004-012-
021>023-041-151930-
GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-
WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
324 PM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THE
EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS BOTH MONDAY AND TUESDAY
AFTERNOON AND EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 14, 10:31 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1031 PM EDT SUN JUN 14 2015

PAZ029-031-075-076-150315-
WASHINGTON-GREENE-FAYETTE RIDGES-FAYETTE-
1031 PM EDT SUN JUN 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
NORTHEASTERN GREENE AND SOUTHEASTERN WASHINGTON COUNTIES...

AT 1030 PM EDT...A STRONG THUNDERSTORM WAS NEAR
FREDERICKTOWN-MILLSBORO...OR 10 MILES NORTHEAST OF WAYNESBURG...
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UNIONTOWN...CONNELLSVILLE...CALIFORNIA...MASONTOWN...BROWNSVILLE...
FREDERICKTOWN-MILLSBORO...SOUTH CONNELLSVILLE...JEFFERSON BORO...
FAIRDALE...FAIRCHANCE...ISABELLA...DUNBAR...WEST BROWNSVILLE...
SMITHFIELD...DEEMSTON...NEMACOLIN...REPUBLIC...MARIANNA...CARMICHAELS
AND BEALLSVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 18 AND 21.
  PENNSYLVANIA ROUTE 43 BETWEEN MILE MARKERS 5 AND 31.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3974 7974 3996 8022 4009 8011 4000 7956
TIME...MOT...LOC 0230Z 290DEG 38KT 4002 8007

TAX
Local storm report, Jun 14, 10:38 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1038 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     BEECHVIEW               40.41N  80.03W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            TREES AND WIRES DOWN ON BANKSVILLE RD

1016 PM     FLASH FLOOD      WHITEHALL               40.36N  79.99W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            ROUTE 51 CLOSED DUE TO FLASH FLOOD

1020 PM     FLASH FLOOD      1 E EMBLEM              40.32N  79.77W
06/14/2015                   WESTMORELAND       PA   911 CALL CENTER

            PARK HILL ROAD CLOSED DUE TO FLASH FLOOD

1025 PM     FLASH FLOOD      1 W CHERRY LANE         40.57N  79.58W
06/14/2015                   WESTMORELAND       PA   911 CALL CENTER

            ROUTE 66 AT ROUTE 819 CLOSED DUE TO FLASH FLOOD

&&

EVENT NUMBER PBZ1501846
EVENT NUMBER PBZ1501847
EVENT NUMBER PBZ1501848
EVENT NUMBER PBZ1501849

XX
Local storm report, Jun 14, 10:51 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1051 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLASH FLOOD      2 W LONDON              41.14N  80.18W
06/14/2015                   MERCER             PA   911 CALL CENTER

            OLD ASH ROD CLOSED AT ROUTE 208 DUE TO FLOODING

1041 PM     FLASH FLOOD      1 SW BYERLY             40.34N  79.78W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            COLONIAL MANOR RD CLOSED AT PARKER DR DUE TO FLOODING

&&

EVENT NUMBER PBZ1501850
EVENT NUMBER PBZ1501851

XX
Local storm report, Jun 14, 11:03 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1103 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     1 WSW BROADVIEW         40.61N  79.78W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            WIRES DOWN AT 142 DAYS RUN RD

&&

EVENT NUMBER PBZ1501852

XX
Local storm report, Jun 14, 11:55 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1155 PM EDT SUN JUN 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      1 WSW BROADVIEW         40.60N  79.79W
06/14/2015                   ALLEGHENY          PA   911 CALL CENTER

            INTERSECTION OF BAILEYS RUN ROAD AND SPRUCE LANE CLOSED
            DUE TO FLOODING

&&

EVENT NUMBER PBZ1501853

AMILLER
Local storm report, Jun 15, 12:29 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1229 AM EDT MON JUN 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     2 NE WESTLAND           40.29N  80.25W
06/14/2015                   WASHINGTON         PA   911 CALL CENTER

            TREES AND WIRES DOWN

&&

EVENT NUMBER PBZ1501854

AMILLER

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:08 PM EDTSpecial Weather StatementPBZIndiana67 min
Jun 14, 8:11 PM EDTSevere Thunderstorm WarningPBZLawrence49 min
Jun 14, 8:18 PM EDTTornado WarningPBZArmstrong, Indiana, Westmoreland42 min
Jun 14, 8:38 PM EDTAreal Flood AdvisoryPBZAllegheny3 hr
Jun 14, 8:56 PM EDTAreal Flood AdvisoryPBZButler, Lawrence, Mercer3 hr
Jun 14, 8:59 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence46 min
Jun 14, 9:08 PM EDTFlash Flood WarningPBZAllegheny9 hr
Jun 14, 9:10 PM EDTTornado WarningPBZAllegheny, Westmoreland35 min
Jun 14, 9:28 PM EDTSevere Thunderstorm WarningPBZAllegheny47 min
Jun 14, 9:33 PM EDTSevere Thunderstorm WarningPBZButler27 min
Jun 14, 9:37 PM EDTFlash Flood WarningPBZBeaver8 hr
Jun 14, 9:42 PM EDTFlash Flood WarningPBZAllegheny3 hr
Jun 14, 9:42 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland48 min
Jun 14, 9:56 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington34 min
Jun 14, 10:01 PM EDTFlash Flood WarningPBZButler, Lawrence, Mercer6 hr
Jun 14, 10:05 PM EDTSpecial Weather StatementPBZWashington40 min
Jun 14, 10:16 PM EDTFlash Flood WarningPBZWestmoreland10 hr
Jun 14, 10:28 PM EDTSpecial Weather StatementPBZWestmoreland47 min
Jun 14, 10:31 PM EDTSpecial Weather StatementPBZFayette44 min
Jun 14, 10:32 PM EDTFlash Flood WarningPBZIndiana6 hr
Jun 14, 10:49 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington39 min
Jun 14, 11:14 PM EDTFlash Flood WarningPBZWestmoreland9 hr
Jun 15, 12:20 AM EDTAreal Flood AdvisoryPBZWashington3 hr
Jun 15, 12:46 AM EDTFlash Flood WarningPBZAllegheny5 hr
Jun 15, 1:11 AM EDTAreal Flood AdvisoryPBZArmstrong3 hr
Jun 15, 2:17 AM EDTSpecial Weather StatementPBZWestmoreland13 min
Jun 15, 6:22 AM EDTAreal Flood AdvisoryPBZAllegheny4 hr
Jun 15, 7:59 AM EDTAreal Flood AdvisoryPBZWestmoreland3 hr
Jun 15, 5:09 PM EDTFlash Flood WarningPBZButler, Lawrence, Mercer, Venango3 hr
Jun 15, 5:40 PM EDTSpecial Weather StatementPBZButler35 min
Jun 15, 7:33 PM EDTFlash Flood WarningPBZAllegheny, Armstrong, Butler, Westmoreland12 hr
Jun 15, 3:35 AM EDTAreal Flood AdvisoryPBZHarrison3 hr
Jun 14, 8:15 PM EDTSpecial Weather StatementPBZOhio45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.